Alert archive / Iowa / Wind Advisories in 2006

Wind Advisory 10, NWS Des Moines, IA

October 30, 20068 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Oct 30, 2006, 11:10 AM CST for 8 counties in Iowa. It took effect at Oct 30, 2006, 3:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2006, 11:10 AM CST (17:10 UTC)
In effect from
Oct 30, 2006, 3:00 PM CST
Expired
Oct 30, 2006, 9:00 PM CST
In force
6 hr
Issued by
NWS Des Moines, IA

Counties Calhoun County, IA, Crawford County, IA, Emmet County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 5.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2292 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDMX 301710
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1110 AM CST MON OCT 30 2006

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA TODAY.

IAZ004-005-015-023-024-033-034-044-310115-
/O.NEW.KDMX.WI.Y.0010.061030T2100Z-061031T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON
1110 AM CST MON OCT 30 2006

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
CST THIS EVENING. 

A POTENT COLD FRONT WILL INCREASE THE WINDS TO AROUND 35 MPH WITH
GUSTS TO NEAR 45 MPH THROUGH THE LATE AFTERNOON AND INTO THE
EVENING. TEMPERATURES WILL FALL AFTER THE FRONTS PASSES...REACHING
THE 40S BY EVENING. OUTDOOR WORKERS AND OTHERS SENSITIVE TO WIND
SHIFTS AND INCREASING WINDS SHOULD MAKE PREPARATIONS. HIGH PROFILE
VEHICLES TRAVELING NORTH OR SOUTH WILL BE AFFECTED.

$$
MYERS
2 follow-up statements
000 
WWUS73 KDMX 302147
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CST MON OCT 30 2006

IAZ004-005-015-023-024-033-034-044-310300-
/O.CON.KDMX.WI.Y.0010.000000T0000Z-061031T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON
347 PM CST MON OCT 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

WESTERLY WINDS BEHIND A POTENT COLD FRONT WILL AVERAGE AROUND 35 MPH
WITH GUSTS UP TO 45 MPH THROUGH THE LATE AFTERNOON AND EARLY EVENING
HOURS. TEMPERATURES WILL FALL AFTER THE FRONT PASSES. SUSTAINED
WINDS WILL LOWER TO 25 TO 30 MPH BY 9 PM WITH GUSTS OF 30 TO 35 MPH.
OUTDOOR WORKERS AND OTHERS SENSITIVE TO STRONG GUSTY WINDS SHOULD
MAKE PREPARATIONS. HIGH PROFILE VEHICLES TRAVELING NORTH OR SOUTH
WILL BE AFFECTED.

$$
MYERS
000 
WWUS73 KDMX 310254
NPWDMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CST MON OCT 30 2006

...WIND ADVISORY WILL EXPIRE AT 9 PM THIS EVENING...

.LOW PRESSURE OVER EASTERN MINNESOTA WILL CONTINUE MOVING TO THE
EAST THIS EVENING. WINDS ON THE BACK SIDE OF THE LOW WILL BE
BRISK YET THIS EVENING WITH GENERAL NORTHWEST WINDS OF 20 TO 30
MPH WITH GUSTS TO AROUND 40 MPH THROUGH MIDNIGHT. WINDS WILL SLOWLY
LESSEN DURING THE OVERNIGHT HOURS THOUGH STILL FROM 20 TO 30 MPH
TONIGHT.

IAZ004-005-015-023-024-033-034-044-310400-
/O.EXP.KDMX.WI.Y.0010.000000T0000Z-061031T0300Z/
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON
854 PM CST MON OCT 30 2006

...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. 

WINDS MAY GUST TO NEAR 40 MPH OR SLIGHTLY HIGHER AT TIMES OVER
NORTHERN IOWA FOR THE REMAINDER OF THIS EVENING BUT SUSTAINED
WINDS OVER 30 MPH OR GUSTS TO 45 MPH OVER AN EXTENDED PERIOD OF
TIME ARE NO LONGER EXPECTED TONIGHT.

$$

REV

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Oct 30, 2:51 AM CST, 8 hours 19 minutes earlier.

Area forecast discussion, Oct 30, 2:51 AM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
251 AM CST MON OCT 30 2006

.DISCUSSION...
WIND AND TEMPS ARE PRIMARY ITEMS OF CONCERN THIS MORNING.  SYS FOR
LATER TODAY TAKING SHAPE UPSTREAM.  SHRT WV MOVING THROUGH NRN
ROCKIES WITH ASSOCIATED SFC LOW JUST N OF BLACK HILLS.  STRONG
KINEMATIC AND THERMODYNAMIC FORCING ALREADY IN PLACE OVER
DAKOTAS...BUT MOISTURE STARVED FOR THE TIME BEING.  NICE ISALLOBARIC
COUPLET NOTED FROM MT INTO SD AND THIS SHOULD COME INTO PLAY FOR US
THIS EVE.  MODELS HAVE COME TO CONSENSUS WITH PLACEMENT AND TIMING
OF SFC FEATURES WHICH WILL BE PRIMARY PLAYER IN OUR SENSIBLE WX.
FOR TODAY...SAME QUESTIONS FROM BEFORE REGARDING AMOUNT OF MIXING
WITH SCT MID/HIGH CLOUDS AND STEEP INVERSION TO OVERCOME.  OFF TO A
PRETTY WARM START IN SPOTS HOWEVER...55 IN DSM AT 08Z...SO SEE NO
REASON WHY WE SHOULD NOT BE ABLE TO REACH COMPROMISE TO HIGH END OF
MOS.

BY TONIGHT...STRONG DVM/UVM COUPLET AND DEFORMATION ZONE WILL BE IN
PLACE WITH THIS SYS BUT WELL TO OUR N.  IN FACT THIS IS SO STRONG
THAT TROP FOLD IS EVIDENT TO OUR N IN SOUNDINGS AND H5/H7 PVU FROM
DAKOTAS INTO MN THIS EVE.  MODELS QUICKLY INCREASE LOW LEVEL
MOISTURE INTO MID MS VALLEY AS WELL WITH 50 DEWPOINTS ALREADY NOTED
INTO OK.  THAT MOISTURE AND CONVECTIVE POTENTIAL SHOULD BE SHUNTED
JUST TO OUR SE HOWEVER SO HAVE LEFT FCST DRY THROUGH AT LEAST
MID-WEEK.  BIGGEST CONCERN WILL BE TEMP...DEWPOINT AND WIND TRENDS
TONIGHT AND TUESDAY.  CFP SHOULD OCCUR IN THE NW DURING THE
AFTERNOON AND EXIT THE FCST AREA TO THE E BY EARLY EVE.  TEMPS
SHOULD CRASH WITH INCREASING WINDS.  HAVE STAYED AWAY FROM AN ADVY
FOR THE MOMENT.  ALTHOUGH POTENT ISALLOBARIC MAX WILL SURGE THROUGH
EVEN THE STRONGEST MOS GUIDANCE DOES NOT SUPPORT WINDS IN EXCESS OF
30 MPH.  SHOULD REMAIN WELL MIXED IN LOWEST 100MB TONIGHT.  NAM MOST
AGGRESSIVE WITH GUSTS JUST OVER 40KTS...BUT THIS IS SHORT LIVED TOO
SO WILL BRING WINDS JUST UP TO ADVY CRITERIA WITH SUSTAINED SPEEDS
AT OR BELOW 30 MPH AND GUSTS AT OR BELOW 45 MPH.

FOR MINS TONIGHT...21Z SREF 2M TEMPS AND RECENT GUIDANCE WARM BIAS
HAS DRIVEN ME GO AT OR BELOW BLEND OF NAM/GFS MOS.  FORCING FROM
WEAK SHRT WV/SHEAR AXIS PUSHES ACROSS SRN PORTIONS TUE BUT MOISTURE
OR UVM NOT SUFFICIENT FOR ANYTHING MORE THAN CLOUDS AT THIS POINT.
TRENDS FROM YESTERDAY STILL APPARENT WITH FCST SOUNDINGS SHOWING
SUPPORT FOR AT OR BELOW LOW END OF MOS NUMBERS.  ALSO LOWERED
DEWPOINT TUE BASED ON THIS PROJECTED MIXING AND CURRENT SRN CANADIAN
DEWPOINTS.  HAVE GONE WITH LOW END OF GUIDANCE...GFS MOS...TUE NIGHT
AS WELL WITH FRESH COLD/DRY AIRMASS IN PLACE AND RELATIVELY LIGHT
WINDS.  WOULD UNDERCUT MOS EVEN FURTHER IF WINDS WERE CALM.  WITH
SIMILAR THINKING FROM TUE...GFS COOL OUTLIER ON H85 TEMPS WED AND
EVEN WARMER NAM SOUNDINGS WITH MIXING TO H85 PLUS SHOW AT OR BELOW
COOLEST MOS.

GFS AND EURO MODELS NOW SHOWING SOME HINT THAT PCPN MAY HAVE TO BE
INTRODUCED BY THE WEEKEND OR EARLY NEXT WEEK WITH WRMFNT IN THE
VICINITY AND SHRT WVS RIPPLING NWLY FLOW INCREASING ISENT LIFT.  NO
REAL SIGNAL WHAT PERIOD TO FAVOR AS OF YET AND OPERATIONAL AND ENS
MOS NUMBERS STILL SLIGHTS OR LESS SO FOR THE MOST PART SO WILL LET
DAY SHIFT EVALUATE POTENTIAL FOR INCLUSION.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SMALL/DONAVON
Hazardous weather outlook, Oct 30, 5:08 AM CST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
508 AM CST MON OCT 30 2006

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-311200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
508 AM CST MON OCT 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF MID-IOWA.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH IOWA DURING THE LATE AFTERNOON
AND EARLY EVENING HOURS SWITCHING WINDS TO THE NORTHWEST WITH
SHARPLY INCREASING SPEEDS. SUSTAINED WINDS OF 15 TO 30 MPH CAN BE
EXPECTED BEHIND THE FRONT THROUGH THE NIGHT WITH GUSTS OF 35 TO 45
MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SMALL

Nearby

Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.